# SDR 2002FA0000504

- Difficulty date: April 18, 2002
- Submitted: April 19, 2002
- Operation: General aviation
- Aircraft: N5002T
- Make and model: Piper PA 28-180
- Aircraft serial: 287205237
- System (JASC): 7430 · Ignition Switching
- Part: Switch
- Part number: 103572101
- Condition: Failed
- Location: Ignition Sys
- Part time: 102 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED DIFFICULTY IN STARTING (CRANKING) OF ENGINE. PROBLEM WAS DISCOVERED TO BE THE START POSITION OF THE IGNITION SWITCH. THIS IS THE THIRD SWITCH FAILURE FOR THE SAME PROBLEM IN THE LAST 157HRS OF OPERATION. THE FIRST REPLACEMENT SWITCH LASTED 54HRS BEFORE FAILURE AND THE SECOND SWITCH LASTED 102.81HRS. UPON RECEIVING THE NEW SWITCH, IT WAS TESTED AND FOUND TO BE FAULTY ACROSS THE START CONTACTS AS WELL. THE LATEST NEW SWITCH WAS ALSO TESTED AND FOUND TO BE ACCEPTABLE AND WAS INSTALLED. POSSIBLE POOR MANUFACTURER QUALITY CONTROL OR POSSIBLE FAULTY MATERIALS ARE SUSPECTED.
